Alert archive / Texas / Red Flag Warnings in 2022
Red Flag Warning 5, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this red flag warning at Mar 16, 2022, 3:08 AM CDT for 4 counties in Texas. It took effect at Mar 16, 2022, 1:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 16, 2022, 3:08 AM CDT (08:08 UTC)
- In effect from
- Mar 16, 2022, 1:00 PM CDT
- Expired
- Mar 16, 2022, 9:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Austin/San Antonio, TX
Counties Edwards County, TX, Kinney County, TX, Maverick County, TX, Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 36 km from the middle of the area, began a volume at 08:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 8.1 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4221 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
163 WWUS84 KEWX 160808 RFWEWX URGENT - FIRE WEATHER MESSAGE National Weather Service Austin/San Antonio TX 308 AM CDT Wed Mar 16 2022 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM TODAY FOR PORTIONS OF THE EDWARDS PLATEAU AND RIO GRANDE PLAINS... ...FIRE WEATHER WATCH FROM 1 PM TO 10 PM THURSDAY FOR LOCATIONS GENERALLY WEST OF A LINE FROM LLANO TO EAGLE PASS... .Very dry air across the area will continue to remain in place today, and somewhat be reinforced by a cold front moving into the area on Thursday. Minimum afternoon relative humidity will drop below 20 percent, and in some cases fall to single digits. Meanwhile, light winds in the overnight hours and morning will quickly increase and become gusty, as daytime heating promotes mixing with stronger winds aloft. The cold front moving into the area on Thursday will not bring rain, but the dry air behind it will maintain low humidity, while gusty winds will even be stronger, and continue past sunset into Thursday evening. Fuels are still in a cured state from the end of winter, and with little precipitation in the past few months, conditions are tinder dry. TXZ183-184-202-217-161615- /O.NEW.KEWX.FW.W.0005.220316T1800Z-220317T0200Z/ /O.NEW.KEWX.FW.A.0003.220317T1800Z-220318T0300Z/ Val Verde-Edwards-Kinney-Maverick- 308 AM CDT Wed Mar 16 2022 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF THE EDWARDS PLATEAU AND RIO GRANDE PLAINS... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF THE EDWARDS PLATEAU AND RIO GRANDE PLAINS... The National Weather Service in Austin/San Antonio has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 1 PM this afternoon to 9 PM CDT this evening. A Fire Weather Watch has also been issued. This Fire Weather Watch for wind and low relative humidity is in effect from Thursday afternoon through Thursday evening. * WINDS...South 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 8 percent. * IMPACTS...Any wildfires ignited may spread rapidly and unpredictably. Prevention of fire starts by avoiding planned burning, or by limiting activities prone to produce sparks can stop the start and spread of wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ TXZ171-185>188-203-161615- /O.NEW.KEWX.FW.A.0003.220317T1800Z-220318T0300Z/ Llano-Real-Kerr-Bandera-Gillespie-Uvalde- 308 AM CDT Wed Mar 16 2022 ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR LOCATIONS GENERALLY WEST OF A LINE FROM LLANO TO EAGLE PASS... The National Weather Service in Austin/San Antonio has issued a Fire Weather Watch for wind and low relative humidity, which is in effect from Thursday afternoon through Thursday evening. * WINDS...West 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 10 percent. * IMPACTS...Any wildfires ignited may spread rapidly and unpredictably. Prevention of fire starts by avoiding planned burning, or by limiting activities prone to produce sparks can stop the start and spread of wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
3 follow-up statements
639 WWUS84 KEWX 161810 RFWEWX URGENT - FIRE WEATHER MESSAGE National Weather Service Austin/San Antonio TX 110 PM CDT Wed Mar 16 2022 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM TODAY FOR PORTIONS OF THE EDWARDS PLATEAU AND RIO GRANDE PLAINS... ...FIRE WEATHER WATCH FROM 1 PM TO 10 PM THURSDAY FOR LOCATIONS GENERALLY WEST OF A LINE FROM LLANO TO EAGLE PASS... .Dry air with relative humidity values below 20 percent will continue to remain in place today with moderate south- southeasterly sustained winds of around 15 to 20 mph across portions of the Rio Grande and southern Edwards Plateau. For tonight, the low relative humidity values gradually recover while wind speeds subside to around 5 to 15 mph. A dryline will advance eastward during Thursday to near the highway 281 corridor ahead of a weak pacific cold front that evening. To the west of this dryline, critical fire weather conditions will likely develop with relative humidity values below 20 percent with shifting and increasings winds coming out of the west. Sustained winds of 20 to 30 mph could be possible with gusts up to 40 mph, especially over Val Verde County. To the east of the dryline, relative humidity values expected to be much higher. Fuels are still in a cured state from the end of the winter season, and with little precipitation in the past few months, conditions are tinder dry. TXZ183-184-202-217-170215- /O.CON.KEWX.FW.W.0005.000000T0000Z-220317T0200Z/ /O.CON.KEWX.FW.A.0003.220317T1800Z-220318T0300Z/ Val Verde-Edwards-Kinney-Maverick- 110 PM CDT Wed Mar 16 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF THE EDWARDS PLATEAU AND RIO GRANDE PLAINS... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF THE EDWARDS PLATEAU AND RIO GRANDE PLAINS... * WINDS...South 20 to 30 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 8 percent. * IMPACTS...Any wildfires ignited may spread rapidly and unpredictably. Prevention of fire starts by avoiding planned burning, or by limiting activities prone to produce sparks can stop the start and spread of wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ TXZ171-185>188-203-170215- /O.CON.KEWX.FW.A.0003.220317T1800Z-220318T0300Z/ Llano-Real-Kerr-Bandera-Gillespie-Uvalde- 110 PM CDT Wed Mar 16 2022 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR LOCATIONS GENERALLY WEST OF A LINE FROM LLANO TO EAGLE PASS... * WINDS...West 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 9 percent. * IMPACTS...Any wildfires ignited may spread rapidly and unpredictably. Prevention of fire starts by avoiding planned burning, or by limiting activities prone to produce sparks can stop the start and spread of wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
473 WWUS84 KEWX 161816 CCA RFWEWX URGENT - FIRE WEATHER MESSAGE...CORRECTED National Weather Service Austin/San Antonio TX 116 PM CDT Wed Mar 16 2022 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM TODAY FOR PORTIONS OF THE EDWARDS PLATEAU AND RIO GRANDE PLAINS... ...FIRE WEATHER WATCH FROM 1 PM TO 10 PM THURSDAY FOR LOCATIONS GENERALLY WEST OF A LINE FROM LLANO TO EAGLE PASS... .Dry air with relative humidity values below 20 percent will continue to remain in place today with moderate south- southeasterly sustained winds of around 15 to 20 mph across portions of the Rio Grande and southern Edwards Plateau. For tonight, the low relative humidity values gradually recover while wind speeds subside to around 5 to 15 mph. A dryline will advance eastward during Thursday to near the highway 281 corridor ahead of a weak pacific cold front that evening. To the west of this dryline, critical fire weather conditions will likely develop with relative humidity values below 20 percent with shifting and increasings winds coming out of the west. Sustained winds of 20 to 30 mph could be possible with gusts up to 40 mph, especially over Val Verde County. To the east of the dryline, relative humidity values expected to be much higher. Fuels are still in a cured state from the end of the winter season, and with little precipitation in the past few months, conditions are tinder dry. TXZ183-184-202-217-170215- /O.COR.KEWX.FW.W.0005.000000T0000Z-220317T0200Z/ /O.COR.KEWX.FW.A.0003.220317T1800Z-220318T0300Z/ Val Verde-Edwards-Kinney-Maverick- 116 PM CDT Wed Mar 16 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF THE EDWARDS PLATEAU AND RIO GRANDE PLAINS... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF THE EDWARDS PLATEAU AND RIO GRANDE PLAINS... * WINDS...For Today in the Red Flag Warning, South 15 to 20 mph with gusts up to 30 mph. For Thursday within the Fire Weather Watch, West 20 to 30 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...For Today in the Red Flag Warning, 10 to 20 percent. For Thursday within the Fire Weather Watch, 5 to 15 percent. * IMPACTS...Any wildfires ignited may spread rapidly and unpredictably. Prevention of fire starts by avoiding planned burning, or by limiting activities prone to produce sparks can stop the start and spread of wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ TXZ171-185>188-203-170215- /O.CON.KEWX.FW.A.0003.220317T1800Z-220318T0300Z/ Llano-Real-Kerr-Bandera-Gillespie-Uvalde- 116 PM CDT Wed Mar 16 2022 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR LOCATIONS GENERALLY WEST OF A LINE FROM LLANO TO EAGLE PASS... * WINDS...West 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 9 percent. * IMPACTS...Any wildfires ignited may spread rapidly and unpredictably. Prevention of fire starts by avoiding planned burning, or by limiting activities prone to produce sparks can stop the start and spread of wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
918 WWUS84 KEWX 170211 RFWEWX URGENT - FIRE WEATHER MESSAGE National Weather Service Austin/San Antonio TX 911 PM CDT Wed Mar 16 2022 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 10 PM THURSDAY FOR LOCATIONS GENERALLY WEST OF A LINE FROM LLANO TO EAGLE PASS... .A dryline will advance eastward during Thursday to near the highway 281 corridor ahead of a weak pacific cold front that evening. To the west of this dryline, critical fire weather conditions will likely develop with relative humidity values below 20 percent with shifting and increasing winds coming out of the west. Sustained winds of 20 to 30 mph could be possible with gusts up to 40 mph, especially over Val Verde County. Fuels are still in a cured state from the end of the winter season, and with little precipitation in the past few months, conditions are tinder dry. TXZ183-184-202-217-170900- /O.EXP.KEWX.FW.W.0005.000000T0000Z-220317T0200Z/ /O.UPG.KEWX.FW.A.0003.220317T1800Z-220318T0300Z/ /O.NEW.KEWX.FW.W.0006.220317T1800Z-220318T0300Z/ Val Verde-Edwards-Kinney-Maverick- 911 PM CDT Wed Mar 16 2022 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 10 PM CDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE RIO GRANDE PLAINS AND SOUTHERN EDWARDS PLATEAU... The National Weather Service in Austin/San Antonio has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 1 PM to 10 PM CDT Thursday. The Fire Weather Watch is no longer in effect. * WINDS...South 20 to 30 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 7 percent. * IMPACTS...Any wildfires ignited may spread rapidly and unpredictably. Prevention of fire starts by avoiding planned burning, or by limiting activities prone to produce sparks can stop the start and spread of wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ TXZ171-185>188-203-170900- /O.UPG.KEWX.FW.A.0003.220317T1800Z-220318T0300Z/ /O.NEW.KEWX.FW.W.0006.220317T1800Z-220318T0300Z/ Llano-Real-Kerr-Bandera-Gillespie-Uvalde- 911 PM CDT Wed Mar 16 2022 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 10 PM CDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE HILL COUNTRY... The National Weather Service in Austin/San Antonio has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 1 PM to 10 PM CDT Thursday. The Fire Weather Watch is no longer in effect. * WINDS...West 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 10 percent. * IMPACTS...Any wildfires ignited may spread rapidly and unpredictably. Prevention of fire starts by avoiding planned burning, or by limiting activities prone to produce sparks can stop the start and spread of wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Mar 16, 12:38 AM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, Mar 16, 12:38 AM CDT, 2 hours 30 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 1238 AM CDT Wed Mar 16 2022 .AVIATION... High pressure will maintain CAVU through 09Z Thursday 03/17. However, light and variable winds during the overnight hours will quickly come up southerly around 15-17Z, then increase to 10-15KT. In addition, expect gusts to 20-25KT during the afternoon, especially at KAUS and KDRT. With stronger upper level winds approaching from the west, some high clouds will enter the area near the end of the forecast period. Have added FEW at FL250 tomorrow afternoon at KDRT, and at KAUS/KSAT/KSSF after 02Z. Also added FEW120 at KDRT Wednesday evening. Southerly low-level Gulf flow will bring higher near surface humidity to KAUS/KSAT/KSSF after 00Z Thursday 03/17. SCT010 was included starting at 10Z for KAUS and KSAT, since their forecast periods extend that far. Expect similar to be added to KDRT/KSSF with the next TAF issuance, as well as consideration for MVFR CIGS. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 82 53 83 48 72 / 0 0 10 10 0 Austin Bergstrom Intl Airport 81 49 83 48 72 / 0 0 10 10 0 New Braunfels Muni Airport 83 50 84 48 74 / 0 0 - - 0 Burnet Muni Airport 81 52 83 45 69 / 0 0 10 - 0 Del Rio Intl Airport 88 54 91 50 77 / 0 0 0 0 0 Georgetown Muni Airport 81 51 83 46 71 / 0 0 10 10 0 Hondo Muni Airport 85 49 88 47 77 / 0 0 0 0 0 San Marcos Muni Airport 81 49 83 48 73 / 0 0 10 - 0 La Grange - Fayette Regional 80 52 78 51 70 / 0 0 20 20 0 San Antonio Intl Airport 82 52 83 49 74 / 0 0 - 0 0 Stinson Muni Airport 85 52 87 52 77 / 0 0 - 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term/Aviation...Zeitler Long-Term...Oaks
Hazardous weather outlook, Mar 15, 10:08 PM CDT, 5 hours before
Hazardous Weather Outlook...UPDATED National Weather Service Austin/San Antonio TX 1008 PM CDT Tue Mar 15 2022 TXZ171>173-183>194-202>209-217>225-228-170315- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 1008 PM CDT Tue Mar 15 2022 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Rest of tonight. No weather hazards expected for the rest of the tonight period. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Elevated to near critical fire weather conditions are expected each day through Saturday due to low humidities, breezy winds, and dry vegetation, especially west of I-35 during the midday through early evening hours. An hour or two of critical fire weather conditions in a few various spots cannot be ruled out for each day. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 3:08 AM CDT | Fire Weather Watch | EWX | Bandera, Edwards, Gillespie, Kerr, Kinney, Llano and 4 more | 18 hr |
Nearby
Red Flag Warnings in Texas, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.